Jump to content

Photo
Mild to Moderate Acne

Should I Start Accutane? (Pictures)

accutane benzoyl peroxide acne red marks

4 replies to this topic

#1 xLUFCx

xLUFCx

    New Member

  • Members
  • Posts & Likes
    Posts: 4
    Likes: 0
About Me
  • Gender:Male
  • Location:United Kingdom
  • Joined: 14-March 14

Posted 16 March 2014 - 09:23 AM

Attached File  image.jpg   88.62K   110 downloadsAttached File  image.jpg   88.73K   138 downloadsAttached File  image.jpg   90.39K   98 downloads

Do you think I should?? I've tried pretty much everything else and my self esteem is extremely low

#2 KrisNicky

KrisNicky

    New Member

  • Members
  • Posts & Likes
    Posts: 18
    Likes: 4
About Me
  • Joined: 28-February 14

Posted 16 March 2014 - 11:06 AM

Hey! Considering accutane is a serious decision. If you don't mind me asking - how old you are? How long you've had acne? And what else have you tried? Are you scarring?

;)

#3 xLUFCx

xLUFCx

    New Member

  • Members
  • Posts & Likes
    Posts: 4
    Likes: 0
About Me
  • Gender:Male
  • Location:United Kingdom
  • Joined: 14-March 14

Posted 16 March 2014 - 12:48 PM

I'm 14 and probably had acne for about a year on and off but I'm seems I've had it for ages... I've tried various oral antibiotics like tetralysal and erymax, and creams such as duac (Which did clear me up a little) adapelene (which did nothing..) and epiduo (which is benzoyl peroxide) which I'm on now with the erymax.. I scar really badly for example the acne on my left has been there for about 6 months I'd say

#4 KrisNicky

KrisNicky

    New Member

  • Members
  • Posts & Likes
    Posts: 18
    Likes: 4
About Me
  • Joined: 28-February 14

Posted 16 March 2014 - 01:23 PM

I would definitely say no to trying accutane at this point. I know acne is frustrating and can have negative affects on your self esteem but having mild- moderate acne for a year shouldn't be a precursor for accurate. For starters and maybe most importantly for a young man like yourself - studies have found it affects bone density and can cause premature epiphyseal (growth plate) closure-- meaning you may not reach your full expected height, not to mention the many other long term negative side effects which include that it is more common for younger individuals to have relapse after they discontinue accutane. I would exhaust all other efforts in the next couple years and wait until you've finished growing. The good news about scarring is derm offices provide many options of dealing with scarring once you've cleared.

I would start with your diet, the skin is an informant of internal issues. Look into food sensitives like gluten & dairy and read up on candida, it's connection to acne and a diet to treat it, there are many great forums under the natural health section of this site. Accutane is a derivative of Vitamin A, so look into foods high in Vitamin A- see how much of these foods are in your current diet and start incorporating them. Maybe also try some of the Retinol A or topical versions of Accutane.

Here is a link I found that explains causes of acne on different areas on the face according to Chinese medicine!

http://www.skinacea....ml#.UyX4oni9LCQ

I know dealing with acne is upsetting, but accutane should be a very last resort after everything else!

Let me know how things go!!!
;)

#5 leelowe1

leelowe1

    Senior Member

  • Site Watch
  • Posts & Likes
    Posts: 2,204
    Gallery Images: 10
    Blog Entries: 4
    Likes: 482
About Me
  • Gender:Female
  • Location:NYC
  • Interests:Reading, writing, trying new things, finding my inner strength through this struggle.

    Acne has broken me down but i am hopefully that one day things will get better.
  • Joined: 18-August 11

Achievements

     

Posted 16 March 2014 - 02:29 PM

I agree with the above post to try diet.  Maybe go paleo for 3-4 months.  You can also try The Regimen which is the course of treatment sold by ance.org

 

Accutane should be a last resort

 

Good Luck






0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users